Results 1 to 7 of 7

Thread: I've gained over a stone from olanzapine??

  1. #1
    Join Date
    Jan 2010
    Posts
    530

    I've gained over a stone from olanzapine??

    Hi just wanting to talk to other people on this med I've gone from weighing 7 stone 2 till 8 stone 8 have other people put weight on. I don't really eat much one meal a day and maybe a sandwich lunch time yet I'm putting on weight. This med is helping me a lot tho it's just the weight gain. Xx

  2. #2
    Join Date
    Jun 2013
    Posts
    56

    Re: I've gained over a stone from olanzapine??

    Join the club , I'm on Risperidone, another Atypical and they really pile on the pounds, I put on three stone in a month, its evened out now, thankfully.

    Basically they both change the way you deal with sugar, you body on these drugs struggles to deal with sugary food and drink so just turns it into fat (hence the reason you will be offered a blood test at some point to check blood sugar levels).

    The best idea is to cut down on all sugar things you have, as I have cut down on fizzy drinks and it made a massive difference.
    __________________

  3. #3
    Join Date
    Nov 2014
    Posts
    226

    Re: I've gained over a stone from olanzapine??

    Quote Originally Posted by Hayley1982 View Post
    Hi just wanting to talk to other people on this med I've gone from weighing 7 stone 2 till 8 stone 8 have other people put weight on. I don't really eat much one meal a day and maybe a sandwich lunch time yet I'm putting on weight. This med is helping me a lot tho it's just the weight gain. Xx
    It's a weight-gainer alright. But man did I feel good on it. Mostly my weight was in my midsection--bloated me like crazy.

    It also gave me twitches--they're called something, the name of which escapes me.

  4. #4
    Join Date
    Oct 2015
    Posts
    60

    Re: I've gained over a stone from olanzapine??

    I have been on olanzapine for 6 months and in that time I have gained 3 kilos.

    It's not a huge amount but I am thinking of trying to taper it off now because I don't want to continue gaining weight.

    I took risperidone for a long time and never really gained any weight. I don't think. I actually lost a lot of weight in the last two years. However, when I switched to olanzapine it seems that the weight has started to creep up.
    __________________
    This too will pass ...

  5. #5
    Join Date
    Jul 2010
    Posts
    1,854

    Re: I've gained over a stone from olanzapine??

    I took 5mg for 2 years and gained 4 stone .i couldnt believe it.every month looking bigger to the point i was 15st..iv been cutting down for the last 4 months.im now on 2.5mg and plan to cut that in half on the next couple of weeks.im now 12st 10.so lost 2st 3 pounds..nasty drug
    __________________
    Anxiety,depression...5mg olanzipine,,,200mg trazadone

  6. #6
    Join Date
    Jan 2017
    Posts
    71

    Re: I've gained over a stone from olanzapine??

    Yeah I'm in the same boat. Been on olanzpine 5mg for a year and gained 4 stone. Tried coming off it dropped down to 2.5mg but had to go back up due to nasty withdrawals.

  7. #7
    Join Date
    Mar 2014
    Posts
    1,079

    Re: I've gained over a stone from olanzapine??

    I'm on 2 of the most worst offenders olanzapine and mirtazapine and have managed to lose nearly3 and a half stone since last Aug by going to slimming world.Im on 10mg
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Started mirtazapine & gained weight ;-((((
    By delightfuldior in forum Symptoms
    Replies: 0
    Last Post: 07-05-13, 07:59
  2. Me at 23 stone, then at 11 stone
    By uk23 in forum Misc
    Replies: 12
    Last Post: 26-04-11, 00:27
  3. gained weight, sweats, shaking
    By bomberbeamish in forum Health Anxiety
    Replies: 2
    Last Post: 01-11-10, 14:09
  4. any one not gained weight?
    By lajjj in forum Mirtazapine /Zispin
    Replies: 9
    Last Post: 22-10-10, 19:32
  5. Has anyone not gained weight on Mirtazipine
    By JusJackie in forum Health Anxiety
    Replies: 1
    Last Post: 07-09-09, 17:17

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •